View paper:
pdf dvi+eps ps.zip
View abstract:
pdf gif
links page

Graphical interface
Volume 10
Other volumes
Full text search
of NYJM papers
NYJM home

New York Journal of Mathematics 10 (2004), 133-150.

Heegaard splittings and virtually Haken Dehn filling

J. Masters, W. Menasco and X. Zhang

Published: April 15, 2004
Keywords: 3-manifolds, covering spaces, Heegaard splittings, knots, virually Haken
Subject: 57N10, 57M10; 58C40, 05C25, 57M15, 51M15

Abstract:

We use Heegaard splittings to give some examples of virtually Haken 3-manifolds.

Acknowledgments:
The first author was supported by an NSF Postdoctoral Fellowship.
The second author was partially supported by NSF grant DMS-0306062.
The third author was partially supported by NSF grant DMS-0204428.

Author information:
J. Masters:
Department of Mathematics, Rice University, Houston, TX 77005
Current Address: Department of Mathematics, SUNY at Buffalo, Buffalo, NY 14260-2900
jdmaster@buffalo.edu

W. Menasco:
Department of Mathematics, SUNY at Buffalo, Buffalo, NY 14260-2900
menasco@math.buffalo.edu

X. Zhang:
Department of Mathematics, SUNY at Buffalo, Buffalo, NY 14260-2900
xinzhang@math.buffalo.edu